Alert archive / Illinois / Flash Flood Warnings in 2003
Flash Flood Warning 11, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 2, 2003, 2:30 PM CDT for Ford County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 2:30 PM CDT (19:30 UTC)
- Expired
- Aug 2, 2003, 6:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Ford County, IL
The radar
The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLOT 021932
FFWLOT
ILC053-022330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
230 PM CDT SAT AUG 2 2003
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORD COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 630 PM CDT
* AT 230 PM CDT...WEATHER SERVICE RADAR INDICATED TWO TO THREE
INCHES OF RAIN HAD FALLEN ALREADY THIS AFTERNOON. MORE THUNDERSTORMS
WILL MOVE THROUGH FORD COUNTY THROUGH THE REST OF THE
AFTERNOON...AND THESE STORMS MAY PRODUCE AN ADDITIONAL TWO TO FOUR
INCHES OF RIAN OVER THE AFFECTED AREA.
* THE TOWNS OF GIBSON CITY AND MELVIN ARE IN THE AREA OF THE
FLOODING.
IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE
ROUTE. A CAR OR SMALL TRUCK...INCLUDING SUVS AND PICKUPS...CAN BE
SWEPT OFF A ROAD AND INTO A STREAM BY AS LITTLE AS TWO FEET OF WATER.
LAT...LON 4060 8845 4043 8846 4043 8814 4073 8815
4063 8825
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 1:00 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 2, 1:00 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 100 PM CDT SAT AUG 2 2003 PUBLIC FORECAST DISCUSSION FOR AFTERNOON GRIDS/ZONES SHORT TERM...UNTIL 04/12Z... UPPER LOW NOW OVER MINNESOTA ARROWHEAD TO REMAIN MAIN FEATURE OF INTEREST THROUGH THE SHORT TERM. MODELS FAIRLY CONSISTENT IN KEEPING UPPER LOW NEARLY STATIONARY THROUGH 03/12Z...THEN MOVING PROGRESSIVELY IN AN ARC TOWARD THE LOWER LAKES...CONTINUING TO ONTARIO AND QUEBEC. SURFACE PATTERN REMAINS VERY DIFFUSE THROUGH THE PATTERN...SO PERSISTENCE FORECAST LOOKS GOOD THROUGH THIS TIMEFRAME. VERY COOL TEMPERATURES ALOFT WILL MAINTAIN INSTABILITY...WITH THUNDERSTORMS DEVELOPING WITH EVERY RIPPLE AROUND THE UPPER LOW. TEMPERATURES TO REMAIN AOB NORMALS THROUGH THE SHORT TERM. LONG TERM...AFTER 04/12Z... VERY LITTLE CHANGE TO GOING FORECAST. PRETTY GOOD AGREEMENT ON MODELS DURING MUCH OF THIS PERIOD UPPER AS LOW PULLS OUT GRADUALLY MONDAY INTO TUESDAY, TO PUT AN END TO PRECIPITATION THREAT. AFTER THAT RIDGE SLOWLY PUSHES EASTWARD FOR A DRY SEASONABLE PERIOD. MODELS NOW INDICATING AN IMPULSE IN NORTHWEST FLOW AROUND TUESDAY TO REMAIN WELL TO OUR SOUTH AND WEST OVER THE PLAINS. SEE NO MENTIONABLE PRECIP THREAT THROUGH SATURDAY THIS FAR EAST AS PATTERN SHIFTS VERY SLOWLY EASTWARD .CHI...NONE AVIATION DISCUSSION FOR 18Z TAFS... TAF SITES TEMPORARILY BETWEEN CONVECTION AS SFC BOUNDARY EVIDENT ON RADAR AND SATELLITE IMAGERY IS LIGHTING UP WELL SOUTH...AND INSTABILITY POPCORN TSRA ARE FIRING OVER WISCONSIN. EXPECT THIS LIGHTER PRECIP TO WORK DOWN TO THE TAF SITES LATER THIS AFTERNOON...THEN DIE OFF DIURNALLY. WITH MAIN FOCUS SHIFTING WELL SOUTH AND EAST OF THE AREA...THINK THE CHANCES OF OVERNIHT CONVECTION ARE SMALL. SOME LIGHT FOG AGAIN LIKELY TONIGHT AS GROUND REMAINS VERY MOIST. WEST WINDS TO BECOME VARIABLE AFTER SUNSET...THEN A SLIGHT NORTHERLY COMPONENT SUNDAY AS SURFACE FEATURES REMAIN DIFFUSE. JHV
Hazardous weather outlook, Aug 2, 6:00 AM CDT, 8 hours 30 minutes before
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-031100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
600 AM CDT SAT AUG 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH TODAY AND
TONIGHT. MORE THUNDERSTORMS COULD DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS. THERE IS A POSSIBILITY THAT
THESE STORMS COULD BECOME SEVERE...WITH MAINLY DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY
A CHANCE OF THUNDERSTORMS CONTINUES THROUGH SUNDAY AND INTO MONDAY.
AS OF NOW THOSE STORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
RLBThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:03 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 42 min |
Nearby
Flash Flood Warnings in Illinois, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.